Hello folks. I have been having some balance issues and some diziness here and there for the past 2 months. To make long story short seeing several docs, the neurologist gave me nortripline to help me sleep better. He doesnt think i have vestibular migraine and he probably doesnt know better. The starting dose he gave for the nortripline was at 25mg, then 50 mg on week 2, then 75 mg on week 3. Reading over the forums, all the people started at 10mg. Is it safe to start at 25mg. I am super anxious to take any med right now because i have been stressing out. Also can it be taken with xanex? Any help would be appreciated.
Let me list more symptoms that i have to reassure i have vestibular migraine without headaches or migraines. Use to have fullness in the ear but that is almost gone. Super sensitive to sound, some sound feels like a zap to back of my head. Sensitive to light. Sometimes see flashes on the side of my eyes. Sometimes my head feels wobbly or feel like a bowling ball.
I’ve never taken Nori myself, but given what I’ve read from fellow sufferers here there is nothing to fear from this medication. They are never without side effects though and like Ami I used to take (a cousin drug to Nori), Nori can give you bowel issues in that you may experience constipation or even cramps.
I think 75mg is a relatively high dose - Ami is dose equivalent and I only went up to 30mg EVER, and then only briefly - most of my time was spent at 20mg. That said, maybe there are hidden benefits of going up that high beyond simple quality of life improvements.
Personally, if you are nervous, I would ask the pharmacist if you could exchange for 10mg tablets, or go back to your doc and request a change. You could always keep the 25mg tablets and start on the 10’s first. I don’t think you will have a massive issue if you started straight out on 25mg though. There might be an increased risk of side effect magnitude and that might put you off Nori, which would be a shame as its definitely one of the better tolerated and effective medications out there.
Thank you for responding. I already asked the pharmacy and they said they couldnt so i guess I’ll ask the doc to prescribe a lower dosage. Thank you. Another question for anyonenout there. When i 1st when to the doctor, they said my right ear was red and buldging. For long time i thought it was an ear issue because my right ear would pulsinate like a heart beat when i lay down. Now it subsided but slightly still there. 1st doc said it was red and buldging, next doc saids its fine, next doc saids it looks little inflamed. Just back and forth even witht ent doc saying its fine, next vistnshe saids its little inflamed. Last visit to the ent doc, she said it looked little bit inflamed and she used a machine to drain all the debris out because i was using ear drops of what the ER doc gave for otitis externa. The funny thing is ent doc is the one who thought its probably vestibular migraine. I guess im asking if i can rule out fistula in the ear. Can fistula cause sensitive to certain sounds like dishes banging or using a stapler? I just want make sure this vestibular migraine. Apologize for wall of text. If anyone can chime in that would be appreciated.
Yes but keep in mind a fistula often coexists with Secondary Hydrops (SEH). Some like myself believe MAV = SEH. Once you are at this stage surgery is particularly controversial because the surgery may not resolve the Hydrops.
If you believe you may have a fistula you are best to consider Dr. Hains advice and continue with treatment as lf you have MAV. See:
You should also consider seriously about second ENT opinion. I assume you meant your eardrum was inflamed? That could be a sign of otitis media which needs to be dealt with. That can also create a fistula and can certainly cause dizziness.
There are still so many unknowns in this area of medicine.
Don’t rest until you are comfortable with the answers you are getting.
Will a ct scan show about the ear? Ent said ct scan shows everything is normal and hearing test is super normal excep my right ear was slightly worse than the left but said above normal. I have taken mri but havent gotten the results back. Also i use to have a cracking sound on my ear but its gone now since the drain of the ear. Now i have some of the cracking sound on my left ear when i blew my nose ever since.
Also to add, my body is sensitive to cold and it always have been. My hands are always cold. Ever since this happened, when im laying down and get up it feels sort like a rush going to my head and i either dizzy for a sec or throws my balance. Sometimes nurses have trouble finding my vein for blood work. Is this a blood flow problem as well and how does it treated? Blood worked showed i had high chloletrol at like 270 and it feels like blood from my head is rushing down. I do smoke about a pack a day
Yes CT scan can be used apparently.
Doesn’t sound like your ear is in too bad shape ?
it still pulsinates time to time on my right ear and when i lay down but got rid of the cracking sound when the ent doc drained it. I have some cracking sound on my left ear now when i blew my nose one time. Ent doc originally thought some kind of bone was touching the ear but after the ct scan she said no it looked super healthy. Then surpringly she thought it was vestibular migraine. She wanted me to see an neurologist but he doesnt think so. I mean all the symptoms are
There so im just frustrated. The rocking or head wobbly sensation seems worse at
Night and brain feels like its too active for me to fall asleep. I have to take xanax to at least to make me sleep good 3-4 hours
I left a message for results and to see if they can give me a lower dosage of nostrip of 10mg. When i took nanex at night laid down for sleep, i guess it suppresses the rocking/wobbly sensation, and shuts down brain activity probably from visual stimulation since im laying down all day looking at my phone. I know nanex is sedative but is nori sedative as well? I just want to sleep good since i have been sleep deprived. I will be brave tonight and just take the 25mg nori if it will make me sleep.
Nori can be either activating or sleep inducing depends on your body type. For me it was activating hence switched to Amitriptyline.